MAUDE Adverse Event Report: CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number KBL191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device kbl191, infinitytm anteromedial guide l 9/10mm, was being used during a lca reconstruction procedure on (b)(6) 2024 when it was reported, ¿when retracting the instrument from the joint (after performing femoral drill with kgp035) it disassembled.The distal part remained in articulation and was removed without difficulty.¿ there was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the device fell into the patient and was retrieved.The procedure was completed as planned without any delay.The device, kgp035, 3.5mm spade tip guide pin, was used during the procedure as a concomitant device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Examination of the returned used, item kbl191, confirmed the reported problem and found left tip detached from the guide shaft.Detached left tip was not returned for the evaluation.Examination found no issues with print critical dimensions.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 3 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: prior to use, remove all protective packaging and tip protector, if applicable.Inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken, or misaligned parts.Inspect instruments following use to ensure device integrity is intact.There should be no loose, broken, or missing parts.Do not use excessive force on instruments to avoid damage or breakage during use.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device kbl191, infinitytm anteromedial guide l 9/10mm, was being used during a lca reconstruction procedure on (b)(6) 2024 when it was reported, ¿when retracting the instrument from the joint (after performing femoral drill with kgp035) it disassembled.The distal part remained in articulation and was removed without difficulty.¿.There was no report of injury, medical intervention, or hospitalization for the patient.Further assessment questioning found that the device fell into the patient and was retrieved.The procedure was completed as planned without any delay.The device, kgp035, 3.5mm spade tip guide pin, was used during the procedure as a concomitant device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
INFINITYTM ANTEROMEDIAL GUIDE L 9/10MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18864960
Report Number1017294-2024-00025
Device Sequence Number18213552
Product Code LXH
UDI-Device Identifier30845854902305
UDI-Public(01)30845854902305(11)200106(10)1070282
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKBL191
Device Lot Number1070282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KGP035, 3.5MM SPADE TIP GUIDE PIN.; KGP035, 3.5MM SPADE TIP GUIDE PIN.
Patient SexUnknown
Patient EthnicityNon Hispanic